Existence and Uniqueness of a Solution for a Non-Autonomous Semilinear Integro-Differential Equation With Deviated Argument

  • Rajib HaloiEmail author
  • Dwijendra N. Pandey
  • D. Bahuguna
Original Research


In this paper, we consider a non-autonomous semilinear integro-differential equation of parabolic type with deviated argument in an arbitrary Banach space. Using the Sobolevskiĭ–Tanabe theory of parabolic equations, we prove the existence and uniqueness of a solution. As an application, we include an example to illustrate the theory.


Analytic semigroup Parabolic equation Integro-differential equation with deviated argument Banach fixed point theorem 

Mathematics Subject Classification (2000)

34G20 34K30 35K90 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Barbu V., Malik M.A.: Semilinear integro-differential equations in Hilbert space. J. Math. Anal. Appl. 67(2), 452–475 (1979)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Crandall M.G., Londen S.O., Nohel J.A.: An abstract nonlinear Volterra integrodifferential equation. J. Math. Anal. Appl. 64(3), 701–735 (1978)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Fitzgibbon W.E.: Semilinear integro-differential equations in Banach space. Nonlinear Anal. 4(4), 745–760 (1980)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Friedman A.: Partial Differential Equations. Holt, Rinehart and Winston, Inc., New York (1969)zbMATHGoogle Scholar
  5. 5.
    Friedman A., Shinbrot M.: Volterra integral equations in Banach space. Trans. Am. Math. Soc. 126, 131–179 (1967)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Gal C.G.: Nonlinear abstract differential equations with deviated argument. J. Math. Anal. Appl. 333(2), 971–983 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Grimm L.J.: Existence and continuous dependence for a class of nonlinear neutral-differential equations. Proc. Am. Math. Soc. 29, 525–536 (1971)MathSciNetGoogle Scholar
  8. 8.
    Gripenberg G., Londen S., Staffans O.J.: Volterra Integral and Functional Equations. Cambridge University Press, Cambridge (1990)zbMATHCrossRefGoogle Scholar
  9. 9.
    Heard M.L.: An abstract parabolic Volterra integro-differential equation. SIAM J. Math. Anal. 13(1), 81–105 (1982)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Henry D.: Geometric Theory of Semilinear Parabolic Equations. Lecture Notes in Mathematics, vol. 840. Lecture Notes in Mathematics. Springer, New York (1981)Google Scholar
  11. 11.
    Jankowski T.: Advanced differential equations with nonlinear boundary conditions. J. Math. Anal. Appl. 304(2), 490–503 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Ladas G.E., Lakshmikantham V.: Differential Equations in Abstract Spaces. Academic Press, New York (1972)Google Scholar
  13. 13.
    Nohel, J.A.: Nonlinear Volterra equations for heat flow in materials with memory. MRC Technical Summary Report 2081. Mathematics Research Center, University of Wisconsin, MadisonGoogle Scholar
  14. 14.
    Sobolevskii˘ P.L.: Equations of parabolic type in a Banach space. Am. Math. Soc. Transl. (2) 49, 1–62 (1961)Google Scholar
  15. 15.
    Tanabe H.: On the equations of evolution in a Banach space. Osaka Math. J. 12, 363–376 (1960)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Webb G.F.: G.F.: Abstract Volterra Integro-Differential Equations and Class of Reaction-Diffusion Equations. Lecture Notes in Mathematics, 737, pp. 295–303. Springer, New York (1979)Google Scholar

Copyright information

© Foundation for Scientific Research and Technological Innovation 2011

Authors and Affiliations

  • Rajib Haloi
    • 1
    Email author
  • Dwijendra N. Pandey
    • 2
  • D. Bahuguna
    • 1
  1. 1.Department of Mathematics and StatisticsIndian Institute of Technology KanpurKanpurIndia
  2. 2.Department of MathematicsIndian Institute of Technology RoorkeeRoorkeeIndia

Personalised recommendations